Alert archive / Florida / Flash Flood Warnings in 2013

Flash Flood Warning 8, NWS Jacksonville, FL

July 5, 2013Clay County, Florida

NWS Jacksonville, FL issued this flash flood warning at Jul 5, 2013, 10:06 PM EDT for Clay County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2013, 10:06 PM EDT (02:06 UTC)
Expired
Jul 6, 2013, 1:00 AM EDT
In force
3 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 51 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2013-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2013-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1164 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WGUS52 KJAX 060206
FFWJAX
FLC019-060500-
/O.NEW.KJAX.FF.W.0008.130706T0206Z-130706T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1006 PM EDT FRI JUL 5 2013

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CLAY COUNTY IN NORTHEAST FLORIDA

* UNTIL 100 AM EDT

* AT 1000 PM EDT...CLAY COUNTY EMERGENCY MANAGEMENT REPORTED
FAILURE OF WRIGHTS LAKE DAM OFF OF COUNTY ROAD 315. FLASH FLOODING
OF THE BANKS OF PETERS CREEK IS LIKELY TO RESULT.  PEOPLE AROUND
PETERS CREEK SHOULD TAKE ACTION TO MOVE TO HIGHER GROUND AWAY FROM
THE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING.

&&

LAT...LON 3014 8200 3013 8173 2992 8170 2994 8195

$$

WOLF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 8:42 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 5, 8:42 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
842 PM EDT FRI JUL 5 2013

.UPDATE...SUBSIDENCE WITH STRONG UPPER RIDGE OVER WRN ATLANTIC
PRESSING WESTWARD TOWARD SOUTHEAST COAST. 00Z SOUNDINGS AT JAX AND
CLX SHOWING DRIER CONDITIONS ALOFT WITH WARMER TEMPS AT 700MB.

RADAR TRENDS SHOWING DECREASING PRECIP COVERAGE OVER OUR WRN
COUNTIES...TREND SHOULD CONTINUE.  HAVE ADJUSTED HOURLY POPS
DOWNWARD TO REFLECT TRENDS. NO OTHER SIG CHANGES PLANNED.

&&

.AVIATION...PATCHY LOW CLOUDS POSSIBLE TOWARD DAWN...MAY SEE PATCHY
FOG AS WELL...INCLUDED SOME FOG KGNV AND KVQQ. VCTS INCLUDED FOR
TMRW AFTN WITH SCT'D AFTN TSRA.

&&

.MARINE...LATEST BUOY DATA SHOWING SE WINDS 10-15 KTS...ANTICIPATE
INCREASE TO FORECAST VALUES LATER THIS EVENING. NO SIG CHANGES
PLANNED IN NEXT CWF ISSUANCE.

RIP CURRENTS: MODERATE RISK SAT DUE TO ELEVATED SURF CONDITIONS
WITH 3FT EASTERLY SWELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  92  69  92 /  30  40  20  30
SSI  75  83  75  88 /  20  30  10  10
JAX  72  89  72  90 /  20  30  20  10
SGJ  74  85  74  88 /  20  20  10  10
GNV  70  91  69  91 /  20  50  30  20
OCF  70  92  70  92 /  40  40  30  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

WOLF/PETERSON
Hazardous weather outlook, Jul 5, 9:10 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
910 PM EDT FRI JUL 5 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-061000-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-
CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-WAYNE-
910 PM EDT FRI JUL 5 2013

...A MODERATE RISK OF RIP CURRENTS SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM COVERAGE WILL BEGIN TO DECREASE THROUGH THE WEEKEND AS
DRIER AIR ALOFT MOVES INTO THE AREA FROM THE EAST.  SHOWERS AND
THUNDERSTORMS MAY INCREASE NEXT TUESDAY AND WEDNESDAY AS A TROUGH
MOVES WEST ACROSS SOUTH FLORIDA.

AN ELEVATED RISK OF RIP CURRENTS WILL CONTINUE AT LEAST THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:39 AM EDTRiver Flood WarningJAXBaker, Nassau3 days

Nearby

Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.